Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 469, NWS Jackson, MS

August 9, 2012East Carroll Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Aug 9, 2012, 6:29 PM CDT for East Carroll Parish, West Carroll Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 6:29 PM CDT (23:29 UTC)
Expired
Aug 9, 2012, 7:15 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties East Carroll Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 131 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1768 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1768 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WUUS54 KJAN 092329
SVRJAN
LAC035-123-100015-
/O.NEW.KJAN.SV.W.0469.120809T2329Z-120810T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF TRANSYLVANIA...
  SOUTHERN WEST CARROLL PARISH IN NORTHEAST LOUISIANA...

* UNTIL 715 PM CDT

* AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DARNELL MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MONTICELLO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3280 9140 3276 9117 3274 9115 3275 9114
      3274 9112 3254 9125 3254 9139 3267 9156
TIME...MOT...LOC 2330Z 313DEG 16KT 3267 9141

$$

BK
1 follow-up statement
558 
WWUS54 KJAN 092349
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
649 PM CDT THU AUG 9 2012

LAC123-100000-
/O.CAN.KJAN.SV.W.0469.000000T0000Z-120810T0015Z/
WEST CARROLL LA-
649 PM CDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WEST CARROLL PARISH
IS CANCELLED...

LAT...LON 3261 9140 3264 9140 3265 9140 3272 9129
      3274 9113 3273 9113 3254 9125 3254 9139
      3257 9144 3259 9144
TIME...MOT...LOC 2350Z 313DEG 16KT 3261 9133

$$

LAC035-100015-
/O.CON.KJAN.SV.W.0469.000000T0000Z-120810T0015Z/
EAST CARROLL LA-
649 PM CDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN EAST CARROLL PARISH...

AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MONTICELLO MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TRANSYLVANIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3261 9140 3264 9140 3265 9140 3272 9129
      3274 9113 3273 9113 3254 9125 3254 9139
      3257 9144 3259 9144
TIME...MOT...LOC 2350Z 313DEG 16KT 3261 9133

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:00 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 9, 4:00 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT THU AUG 9 2012

.DISCUSSION...THUNDERSTORMS FINALLY FORMED INTO A RATHER SOLID LINE
OVER SOUTHERN AND EAST CENTRAL ZONES THIS AFTERNOON IN RESPONSE TO
FORCING FROM A RATHER STRONG SUMMER SHORTWAVE TROUGH COMING THROUGH
THE REGION. THIS ACTIVITY STILL HAS THE POTENTIAL TO PRODUCE SOME
GUSTY WINDS AND BIT OF HAIL OVER MAINLY SOUTHEASTERN MS PORTIONS OF
THE FORECAST AREA THROUGH EARLY THIS EVENING...BUT INSTABILITY
VALUES REMAINING RELATIVELY TAME (< 3000 J/KG) HAVE THUS FAR BEEN
PROVING ENOUGH TO PREVENT A RASH OF SEVERE STORMS.

CONFIDENCE IS NOT EXTREMELY HIGH ON WHAT WILL TRANSPIRE THROUGH THE
REMAINDER OF THE AFTERNOON AND INTO TONIGHT...ESPECIALLY SINCE
VARIOUS MODELING RESOURCES DO NOT SHOW A GREAT DEAL OF AGREEMENT. WE
DO EXPECT CURRENT STORMS IN SOUTHEASTERN ZONES (REFERRED TO ABOVE)
TO KEEP ADVANCING EAST AND SOUTH AND EVENTUALLY OUT OF THE AREA THIS
EVENING. HOWEVER...THE TRIGGERING DISTURBANCE IS LAGGING AND COULD
STILL KICK UP SOME MORE STORMS OVER MAINLY WESTERN ZONES THROUGH THE
REMAINDER OF THE AFTERNOON AND INTO THE EVENING. IF THIS DEVELOPMENT
TAKES PLACE THERE WOULD STILL BE A SLIGHT SEVERE RISK CONSIDERING
MLCAPE VALUES COULD SNEAK UP TO 3000 J/KG WITH MODEST LEVELS OF
SHEAR HELPING TO PROMOTE MINOR ORGANIZATION. BUT REDEVELOPMENT FOR
LATE THIS AFTERNOON INTO TONIGHT IS DEFINITELY AN IFFY PROPOSITION
AT THIS POINT CONSIDERING POSSIBLE MOISTURE DEPTH ISSUES IN THE WAKE
OF THE FIRST BATCH OF CONVECTION. THE EVENING SHIFT WILL BE WATCHING
THINGS CLOSELY AND MAY BE QUICK TO UPDATE IN THE DRY DIRECTION IF
CONVECTION WEST OF I-55 DOES NOT GET GOING IN SOME FASHION BEFORE
SUNSET.

WITH THE ASSUMPTION THAT THERE WILL PROBABLY NOT BE A WHOLE LOT OF
SHOWERS AND STORMS ONGOING IN THE REGION AT DAYBREAK...I AM
ANTICIPATING HEATING AND ASSOCIATED DESTABILIZATION THROUGH THE
MORNING HOURS TO COMBINE WITH AN INCOMING COLD FRONT TO BREAK OUT
LOTS MORE SHOWERS AND STORMS FOR TOMORROW AFTERNOON INTO THE
EVENING. THE CURRENT FORECAST IS PERHAPS NOT WET ENOUGH CONSIDERING
LAST MINUTE EURO MODEL DATA...BUT GFS-BASED MAV POPS WERE ALREADY
RAISED SOME 15 TO 20 POINTS IN MOST AREAS. THE PROSPECT OF SEVERE
WEATHER WILL BE SIMILAR TO WHAT HAS BEEN THE CASE TODAY...WHERE
INSTABILITY WAS NOT ABLE TO ACHIEVE LEVELS QUITE HIGH ENOUGH TO (SO
FAR) PRODUCE MANY TRULY SEVERE STORMS DESPITE A DECENT DISTURBANCE
IN PLACE. SO FOR TOMORROW CONFIDENCE IS HIGH THERE WILL DEFINITELY
BE SOME STRONG STORMS WITH GUSTY WINDS AND A LITTLE SMALL HAIL
AROUND WITH THE POTENTIAL FOR AT LEAST A FEW STORMS OF HIGHER
CALIBER.

OVERALL MODEL CONSENSUS SEEMS TO HANG THE COLD FRONT UP A BIT NEAR
THE HIGHWAY 84 CORRIDOR TOMORROW NIGHT INTO EARLY SATURDAY...WITH
THE FRONT THEN PUSHING DOWN TO THE COAST AND WASHING OUT LATER ON
SATURDAY. IF THIS GENERAL EVOLUTION OCCURS THERE COULD STILL BE A
FEW CLOUDS AND A STRAY SHOWER OVER SOUTHERN ZONES INTO
SATURDAY...BUT OTHERWISE SKIES WOULD BE CLEARING FROM THE NORTH
TOMORROW NIGHT WITH SLIGHTLY COOLER (AND DEFINITELY DRIER) AIR
STARTING TO FILTER SOUTH. MOST THE WEEKEND SHOULD BE QUITE NICE IN
COMPARISON TO RECENT WEATHER...WITH HIGHS SATURDAY NEAR 90 AND MUCH
LOWER HUMIDITY. LOWS SATURDAY NIGHT SHOULD GET DOWN INTO THE
RELATIVELY PLEASANT 60S. I WILL JUST CROSS MY FINGERS THAT OUTLYING
MODEL SOLUTIONS HANGING THE FRONT UP FURTHER NORTH THAN CONSENSUS
WILL BEHAVE AS MOST OUTLYING SOLUTIONS...AND NOT COME TO PASS.

AFTER THIS WEEKEND THE PREVIOUS FORECAST LOOKS ON TRACK AND THE
PREVIOUS FORECAST DISCUSSION CONCERNING THIS PERIOD HAS BEEN POSTED
BELOW. /BB/

&&

.PREV DISCUSSION... /ISSUED 319 AM CDT THU AUG 9 2012/

LONG TERM...UNFORTUNATELY...JUST AS QUICK AS THIS DRIER AIR
CAME...THE AIRMASS WILL MODERATE UP THROUGH THE REMAINDER OF THE
FORECAST PERIOD.  THIS BASICALLY EQUATES TO A RETURN TO WHAT'S BEEN
THE NORM FOR SUMMER ACROSS THE CWA...HOT AND HUMID CONDITIONS WITH
ISOLATED TO SCATTERED SHOWERS AND STORMS EACH AFTERNOON...LINGERING
INTO THE EARLY EVENING HOURS.  MODELS DO INDICATE A WEAK BOUNDARY
TRYING TO SNEAK INTO THE CWA AND MEANDERING ABOUT ACROSS THE
FORECAST AREA THROUGH MID-WEEK.  IF THIS PANS OUT...IT COULD ENHANCE
RAIN CHANCES DURING THE LATTER HALF OF THE FORECAST PERIOD...AND
COULD RESULT IN  A COMPLEX OR TWO OF SHOWERS AND STORMS TRAVERSING
THE REGION UNDER NORTHWEST FLOW ALOFT. /19/

&&

.AVIATION...GREATEST AVIATION CONCERN CENTERS AROUND SCT/NUM TS
IMPACTING CNTRL/SRN TAF SITES. SW TO NE ORIENTATED TS LINE ALONG AND
SOUTH OF A KESF-KJAN-KMEI LINE PUSHING SE TOWARDS KHBG. IFR/MVFR
CONDS HAVE BEEN OBSERVED ALONG LINE AND WILL TIME IN SUCH VALUES
INTO KHBG TAF UPDATE. SFC WINDS WILL BE ERRATIC AND GUSTY TO 30-40
KTS INVOF STRONGER TS AND OUTFLOW BOUNDARIES. TS LINE WILL CLEAR
FROM KHBG BY 10/00-01Z WITH ALL TAF SITES IMPROVING. HOWEVER...MORE
TSRA PSBL NEAR GLH/GWO 10/06-12Z AND PUSH S TWD KJAN/KHKS NEAR DAWN.
MVFR CONDS LIKELY AT KMEI/KHBG 10/09-14Z DUE TO BR. IFR/LIFR CIGS AT
GTR ELY MRNG BEFORE MIXING OUT WITH FRONT APPROACHING FROM NORTH
FRIDAY AFTN. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  92  69  90 /  41  45  16   6
MERIDIAN      72  92  68  90 /  30  50  25   8
VICKSBURG     75  90  65  90 /  46  36  11   5
HATTIESBURG   73  94  73  92 /  36  54  31  16
NATCHEZ       75  90  69  90 /  43  46  21   9
GREENVILLE    75  89  64  88 /  51  24   7   5
GREENWOOD     74  89  63  88 /  46  28  10   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/ALLEN/19
Hazardous weather outlook, Aug 9, 6:19 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
619 PM CDT THU AUG 9 2012

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036-
040>042-047-102330-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-YAZOO-WARREN-
619 PM CDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

SOME SEVERE STORMS WILL BE POSSIBLE THIS EVENING...MAINLY BETWEEN 5
PM AND MIDNIGHT...ACROSS THE NORTHWEST HALF OF THE AREA AS A MID LEVEL
DISTURBANCE MOVES OVER THE AREA. THE MAIN HAZARDS FROM THESE STORMS
WILL BE DAMAGING WINDS TO 60 MPH...QUARTER SIZED HAIL AND CONTINUOUS
LIGHTNING.

AN ADDITIONAL ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH
OF AN APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS
THE REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD
OCCUR AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TONIGHT OR FRIDAY.

LAZ026-MSZ029>033-037>039-043>046-048>066-072>074-102330-
CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
619 PM CDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

A ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH OF AN
APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS THE
REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD OCCUR
AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED ON FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN/DL

In the hours before

Local storm report, Aug 9, 5:15 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     4 S HATTIESBURG         31.25N 89.30W
08/09/2012                   FORREST            MS   EMERGENCY MNGR

            TREES DOWNED AT ELKS LAKE RD AND HOMESTEAD NEAR THE DIXIE
            COMMUNITY. ROOF WAS DAMAGED AT A MULTI-PURPOSE BUILDING.

&&

DL
Local storm report, Aug 9, 5:16 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     LIGHTNING        ELLISVILLE              31.60N 89.21W
08/09/2012                   JONES              MS   EMERGENCY MNGR

            LIGHTNING CAUSED A TRANSFORMER FIRE AT JONES COUNTY
            JUNIOR COLLEGE. THE FIRE CAUSED SOME DAMAGE TO AN
            ADJACENT BUILDING.

&&

DL
Local storm report, Aug 9, 5:22 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     FLASH FLOOD      GRENADA                 33.78N 89.81W
08/09/2012                   GRENADA            MS   EMERGENCY MNGR

            REPORTS OF MINOR STREET FLOODING ON FAIRGROUND ROAD AND
            WEST MONROE STREET.

0200 PM     TSTM WND DMG     5 S RICHLAND            32.16N 90.18W
08/09/2012                   RANKIN             MS   EMERGENCY MNGR

            4 TO 5 TREES DOWNED BLOCKING ROADWAYS AROUND RANKIN
            COUNTY...INCLUDING IN THE BRANDON AND CLEARY AREAS.

0320 PM     TSTM WND DMG     PRENTISS                31.60N 89.87W
08/09/2012                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            TREES DOWNED ON LEAF AVENUE IN PRENTISS...HIGHWAY 42 W
            BETWEEN NEW HEBRON AND PRENTISS...AND HILL ROAD WEST OF
            PRENTISS

0320 PM     TSTM WND DMG     4 S HATTIESBURG         31.25N 89.30W
08/09/2012                   FORREST            MS   EMERGENCY MNGR

            TREES DOWNED AT ELKS LAKE RD AND HOMESTEAD NEAR THE DIXIE
            COMMUNITY. ROOF WAS DAMAGED AT A MULTI-PURPOSE BUILDING.

0330 PM     TSTM WND DMG     3 SE HATTIESBURG        31.29N 89.26W
08/09/2012                   FORREST            MS   EMERGENCY MNGR

            TREES DOWNED ALONG JAMES STREET. PEA SIZED HAIL WAS ALSO
            REPORTED.

0330 PM     TSTM WND GST     5 SE HATTIESBURG        31.27N 89.25W
08/09/2012  M64.00 MPH       FORREST            MS   ASOS

            OBSERVED AT HATTIESBURG MUNICIPAL AIRPORT

0345 PM     TSTM WND DMG     3 WNW SANFORD           31.50N 89.47W
08/09/2012                   COVINGTON          MS   EMERGENCY MNGR

            TREE DOWNED AT THE INTERSECTION OF US HIGHWAY 49 AND MS
            HIGHWAY 598.

0350 PM     TSTM WND DMG     5 WNW MOSELLE           31.52N 89.35W
08/09/2012                   JONES              MS   EMERGENCY MNGR

            TREES DOWNED ALONG MONROE ROAD AND RAINEY ROAD

0350 PM     TSTM WND DMG     2 NW ELLISVILLE         31.63N 89.23W
08/09/2012                   JONES              MS   EMERGENCY MNGR

            TREES DOWNED ALONG GRAVES ROAD...BLOCKING THE ROAD

0355 PM     LIGHTNING        LAUREL                  31.69N 89.14W
08/09/2012                   JONES              MS   EMERGENCY MNGR

            LIGHTNING CAUSED TRANSFORMER FIRES ON 17TH AVENUE...1ST
            STREET...LINDSEY AVENUE AND E 15TH STREET.

0400 PM     LIGHTNING        ELLISVILLE              31.60N 89.21W
08/09/2012                   JONES              MS   EMERGENCY MNGR

            LIGHTNING CAUSED A TRANSFORMER FIRE AT JONES COUNTY
            JUNIOR COLLEGE. THE FIRE CAUSED SOME DAMAGE TO AN
            ADJACENT BUILDING.

0415 PM     FLASH FLOOD      LAUREL                  31.69N 89.14W
08/09/2012                   JONES              MS   EMERGENCY MNGR

            MULTIPLE STREETS FLOODED...INCLUDING AT THE TERESA STREET
            UNDERPASS.

0442 PM     LIGHTNING        2 S COLUMBIA            31.23N 89.83W
08/09/2012                   MARION             MS   LAW ENFORCEMENT

            LIGHTNING STRUCK A POWER POLE CAUSING A FEW POWER OUTAGES

&&

BK
Local storm report, Aug 9, 5:29 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      SHERWOOD                33.49N 89.13W
08/09/2012                   CHOCTAW            MS   EMERGENCY MNGR

            WATER WAS REPORTED ACROSS ROADS MAINLY IN NORTHEAST
            CHOCTAW COUNTY NEAR MATHISTON

&&

DL
Special weather statement, Aug 9, 6:14 PM CDT, 15 minutes before
LAZ016-092345-
MADISON LA-
614 PM CDT THU AUG 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CDT THU AUG 9 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 30 TO 40 MPH WINDS WAS
LOCATED 2 MILES SOUTH OF WAVERLY AT 614 PM CDT...MOVING EAST AT 15
MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL MADISON PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3236 9149 3235 9148 3236 9145 3241 9149
      3244 9148 3251 9148 3248 9113 3226 9118
      3232 9148 3234 9148 3234 9149 3234 9150
TIME...MOT...LOC 2314Z 280DEG 12KT 3241 9140

BK
Special weather statement, Aug 9, 6:21 PM CDT, 8 minutes before
LAZ008-009-092350-
EAST CARROLL LA-WEST CARROLL LA-
621 PM CDT THU AUG 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CDT THU AUG 9 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 30 TO 40 MPH WINDS WAS
LOCATED 4 MILES NORTHEAST OF DARNELL AT 621 PM CDT...MOVING SOUTHEAST
AT 20 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN WEST CARROLL AND SOUTHWESTERN EAST CARROLL
PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3268 9118 3254 9132 3270 9155 3284 9142
TIME...MOT...LOC 2321Z 309DEG 15KT 3271 9140

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 2:47 PM CDTSpecial Weather StatementJANConcordia33 min
Aug 9, 6:14 PM CDTSpecial Weather StatementJANMadison31 min
Aug 9, 6:21 PM CDTSpecial Weather StatementJANWest Carroll29 min
Aug 9, 6:52 PM CDTSpecial Weather StatementJANTensas28 min
Aug 9, 6:57 PM CDTSevere Thunderstorm WarningJANEast Carroll, Madison48 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.